Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 147, NWS Jackson, MS

March 18, 20134 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2013, 7:14 PM CDT for 4 counties in Mississippi. It was in force for 76 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2013, 7:14 PM CDT (00:14 UTC)
Expired
Mar 18, 2013, 8:30 PM CDT
In force
76 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Adams County, MS, Franklin County, MS, Jefferson County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 7:30 PM CDTHAIL 1.75Roxie, MS
Mar 18, 7:47 PM CDTHAIL 2Meadville, MSREPORTED VIA FACEBOOK
Mar 18, 7:48 PM CDTHAIL 1.75Meadville, MS
Mar 18, 7:52 PM CDTHAIL 1.75Bude, MS
Mar 18, 7:54 PM CDTHAIL 14 Sw Brookhaven, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 1:31 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2013-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WUUS54 KJAN 190014
SVRJAN
MSC001-037-063-085-190130-
/O.NEW.KJAN.SV.W.0147.130319T0014Z-130319T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CDT MON MAR 18 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BROOKHAVEN...
  EAST CENTRAL ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
  SOUTHERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 830 PM CDT

* AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  STANTON. ANOTHER SEVERE STORM CAPABLE OF PRODUCING QUARTER SIZED 
  HAIL WAS LOCATED 5 MILES SOUTHWEST OF UNION CHURCH. BOTH STORMS
  WERE MOVING EAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3167 9039 3140 9041 3139 9088 3146 9136
      3156 9134 3166 9134
TIME...MOT...LOC 0012Z 273DEG 30KT 3158 9125

$$

AEG
3 follow-up statements
286 
WWUS54 KJAN 190033
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT MON MAR 18 2013

MSC063-190043-
/O.CAN.KJAN.SV.W.0147.000000T0000Z-130319T0130Z/
JEFFERSON MS-
733 PM CDT MON MAR 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JEFFERSON COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3167 9039 3140 9041 3139 9088 3146 9136
      3156 9134 3160 9133 3161 9073
TIME...MOT...LOC 0033Z 288DEG 36KT 3150 9103

$$

MSC001-037-085-190130-
/O.CON.KJAN.SV.W.0147.000000T0000Z-130319T0130Z/
ADAMS MS-LINCOLN MS-FRANKLIN MS-
733 PM CDT MON MAR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR FRANKLIN...CENTRAL LINCOLN AND EAST CENTRAL ADAMS COUNTIES...

AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED
NEAR ROXIE MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KIRBY...MEADVILLE...NEW HOPE...BUDE...MCCALL CREEK...LITTLE
SPRINGS...VAUGHN...LOYD STAR...CENTER POINT...WEST LINCOLN...
BROOKHAVEN AND BOGUE CHITTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THIS IS A PARTICULARLY DANGEROUS STORM. HAIL OF TENNIS BALL SIZED OR
LARGER CAUSES EXTENSIVE DAMAGE TO CARS AND BUILDINGS...INCLUDING
POSSIBLY BREAKING OUT WINDOWS. PEOPLE CAUGHT OUT OF DOORS COULD
SUFFER SERIOUS INJURY. MOVE INTO A WELL CONSTRUCTED BUILDING...AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3167 9039 3140 9041 3139 9088 3146 9136
      3156 9134 3160 9133 3161 9073
TIME...MOT...LOC 0033Z 288DEG 36KT 3150 9103

$$

AEG
659 
WWUS54 KJAN 190045
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CDT MON MAR 18 2013

MSC001-037-085-190130-
/O.CON.KJAN.SV.W.0147.000000T0000Z-130319T0130Z/
ADAMS MS-LINCOLN MS-FRANKLIN MS-
745 PM CDT MON MAR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR FRANKLIN...CENTRAL LINCOLN AND EAST CENTRAL ADAMS COUNTIES...

AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS MOVING INTO 
MEADVILLE...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
HOPE...BUDE...MCCALL CREEK...LITTLE SPRINGS...VAUGHN...LOYD STAR...
CENTER POINT...WEST LINCOLN...BROOKHAVEN AND BOGUE CHITTO

THIS IS A VERY DANGEROUS STORM!  PEOPLE IN ITS PATH SHOULD MOVE TO 
SHELTER NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THIS IS A PARTICULARLY DANGEROUS STORM. HAIL OF TENNIS BALL SIZED OR
LARGER CAUSES EXTENSIVE DAMAGE TO CARS AND BUILDINGS...INCLUDING
POSSIBLY BREAKING OUT WINDOWS. PEOPLE CAUGHT OUT OF DOORS COULD
SUFFER SERIOUS INJURY. MOVE INTO A WELL CONSTRUCTED BUILDING...AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3167 9039 3140 9041 3139 9088 3146 9136
      3156 9134 3160 9133 3161 9073
TIME...MOT...LOC 0044Z 288DEG 36KT 3147 9092

$$

AEG
734 
WWUS54 KJAN 190053
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
753 PM CDT MON MAR 18 2013

MSC001-037-085-190130-
/O.CON.KJAN.SV.W.0147.000000T0000Z-130319T0130Z/
ADAMS MS-LINCOLN MS-FRANKLIN MS-
753 PM CDT MON MAR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR FRANKLIN...CENTRAL LINCOLN AND EAST CENTRAL ADAMS COUNTIES...

AT 752 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
MEADVILLE AND BUDE...MOVING EAST AT 35 MPH. GOLF BALL SIZED HAIL WAS
RECENTLY REPORTED BY AMATEUR RADIO OPERATORS IN MEADVILLE.

ANOTHER SEVERE STORM WAS LOCATED JUST WEST AND SOUTHWEST OF BROOKHAVEN.
THIS STORM COULD PRODUCE HAIL UP TO PING PONG BALL SIZE. QUARTER SIZED
HAIL WAS JUST REPORTED BY EMERGENCY MANAGEMENT WITH THIS STORM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCALL
CREEK...LITTLE SPRINGS...VAUGHN...LOYD STAR...CENTER POINT...WEST
LINCOLN...BROOKHAVEN AND BOGUE CHITTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THIS IS A PARTICULARLY DANGEROUS STORM. HAIL OF TENNIS BALL SIZED OR
LARGER CAUSES EXTENSIVE DAMAGE TO CARS AND BUILDINGS...INCLUDING
POSSIBLY BREAKING OUT WINDOWS. PEOPLE CAUGHT OUT OF DOORS COULD
SUFFER SERIOUS INJURY. MOVE INTO A WELL CONSTRUCTED BUILDING...AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3167 9039 3140 9041 3139 9088 3146 9136
      3156 9134 3160 9133 3161 9073
TIME...MOT...LOC 0052Z 291DEG 32KT 3145 9085

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:30 PM CDT, 44 minutes earlier.

Area forecast discussion, Mar 18, 6:30 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT MON MAR 18 2013

.UPDATE...HAVE UPDATED THE FORECAST AS THE SEVERE THUNDERSTORM WATCH
WAS EXPANDED TO INCLUDE OUR SOUTHERN ZONES THIS EVENING. NUMEROUS
REPORTS OF LARGE HAIL HAVE BEEN RECORDED ACROSS THE CWA THIS
AFTERNOON AND THE POTENTIAL WILL EXIST THIS EVENING ALONG THE
HIGHWAY 84 CORRIDOR. THE ACTUAL COLD FRONT WAS TRAILING WELL BEHIND
THE ACTIVITY IN OUR SE BUT WILL CONTINUE TO SAG SOUTH ACROSS OUR CWA
THIS EVENING AND END THE CONVECTIVE THREAT BEFORE MIDNIGHT.
TEMPERATURES AND POPS HAVE BEEN ADJUSTED TO MATCH THE CURRENT
TRENDS. AFTERNOON HIGHS IN THE SOUTH SURGED INTO THE LOWER 80S.
TEMPERATURES IN THE NORTH AND CENTRAL HAVE BEEN KNOCKED DOWN IN THE
60S BY THE RAIN. /22/

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT MON MAR 18 2013/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. THE PRIMARY CONCERN
WILL BE THE SEVERE POTENTIAL FOR THIS AFTERNOON AND EVENING WITH A
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM.

LATEST SATELLITE IMAGERY SHOWED A NEGATIVELY TILTED UPPER TROUGH
OVER THE CENTRAL PLAINS TOWARD THE LOWER MISSISSIPPI VALLEY. AREA
RADARS WERE PICKING UP SCATTERED STRONG TO SEVERE STORMS NORTH OF
INTERSTATE 20 PUSHING EAST. A VERY SLOW MOVING COLD FRONT WAS
SITUATED FROM KACT TO KCKM TO KCRX. LOWER 60S DEWPOINTS EXTENDED
AHEAD OF THE FRONT. SOME GOOD FORCING AND ASCENT WAS MOVING ACROSS
THE REGION.

SO FOR THE REST OF THE AFTERNOON INTO TONIGHT. LOCAL AND NATIONAL
WRF SHOWS STRONG TO SEVERE STORMS FOR THIS AFTERNOON INTO THIS
EVENING WITH HAIL...DAMAGING WINDS WITH A TORNADO OR TWO POSSIBLE.
THE FRONT WILL BE SLOW TO CROSS THE REGION INTO THIS EVENING. THE
FRONT SHOULD EXIT THE REGION PRIOR TO MIDNIGHT ALONG WITH THE RAINS.
DRYER AIR WILL PUSH INTO THE REGION BEHIND FRONT. THIS WILL ADVECT A
COOLER AIRMASS INTO THE REGION. LOWS WILL BE FROM THE LOWER 40S
NORTH TO THE LOWER 50S SOUTH.

FOR TUESDAY THROUGH WEDNESDAY NIGHT...THE NEGATIVE TILTED TROUGH
WILL SWING TOWARD THE EAST COAST AS WE GO INTO A ZONAL FLOW PATTERN.
EXPECT DRY WEATHER THROUGH THE PERIOD. SOME OF THE MODELS TRY TO
SQUEEZE OUT SOME SPOTTY LIGHT RAIN ON WEDNESDAY...BUT PREFER THE
DRYER SOLUTION. A REINFORCING FRONT WILL PUSH THROUGH THE REGION ON
WEDNESDAY. BUT BELIEVE THAT THE AIRMASS WILL BE TOO DRY FOR ANY
LIGHT RAIN. HIGH PRESSURE WILL PUSH ACROSS REGION FROM THE NORTHWEST
FOR WEDNESDAY NIGHT. HIGHS FOR TUESDAY AND WEDNESDAY WILL BE MAINLY
IN THE 60S. LOWS TUESDAY NIGHT WILL BE FROM THE UPPER 30S TO THE
MIDDLE 40S AS WELL AS LOWER 30S TO LOWER 40S FOR WEDNESDAY NIGHT.
WENT WITH A BLEND OF MAV AND GMOS GUIDANCE ON POPS AND TEMPS./17/

LONG TERM...THURSDAY THRU SUNDAY...EURO AND GFS SIMILAR IN FIRST
HALF OF LONG TERM PERIOD AS BOTH HAVE BROAD NW FLOW PATTERN OVER THE
REGION. DIFFERENCES MOUNT MOVING INTO THE WEEKEND BETWEEN THE EURO
AND GFS IN THE EVOLUTION OF A PAIR OF LOW AMPLITUDE WAVES THAT MOVE
ACROSS THE AREA. EURO SOMEWHAT MORE PROGRESSIVE THAN THE GFS AS IT
MOVES THE FIRST SYSTEM COMPLETELY IN AND ACROSS THE FORECAST AREA
FRIDAY INTO FRIDAY NIGHT LEAVING SATURDAY DRY. PREFER THE STRONGER
GFS IN THIS SITUATION AS DECREASED AMPLITUDE OF THE FIRST WAVE
SHOULD HAVE A HARD TIME PUSHING SURFACE BOUNDARY ENTIRELY ACROSS THE
AREA AND INTO THE NORTHERN GULF OF MEXICO. BOUNDARY SHOULD INSTEAD
HANGUP OVER THE REGION KEEPING THE WEATHER SOMEWHAT UNSETTLED...
ESPECIALLY AS WARM ADVECTION INCREASES AHEAD OF NEXT MORE POTENT
WAVE TO MOVE THROUGH SUNDAY. 17/26/

&&

.AVIATION...
VFR OCNL MVFR CEILINGS CAN BE EXPECTED TODAY WITH
SCATTERED TO BROKEN CUMULUS DECKS RANGING FROM 2000-4000 FEET.
STRONG TO SEVERE THUNDERSTORMS WILL SWEEP ACROSS THE REGION THROUGH
THE AFTERNOON AND EVENING HOURS AS A COLD FRONT PUSHES ACROSS THE
AREA. LCL IFR/MVFR CIGS/VSBYS WILL OCCUR IN TSTMS. THE MORE INTENSE
STORMS WILL PRODUCE GOLF BALL TO BASEBALL SIZE HAIL AND WIND GUSTS
AROUND 70 MPH. BEHIND THE FRONT...WINDS WILL BECOME NORTHERLY AROUND
10 KNOTS.  THE COLD FRONT IS EXPECTED TO EXIT THE FORECAST AREA BY
MIDNIGHT. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       46  69  44  68 /  22   4   3  11
MERIDIAN      47  69  38  69 /  29   5   3  11
VICKSBURG     46  70  44  69 /  20   4   4  12
HATTIESBURG   55  72  45  72 /  65   6   7  13
NATCHEZ       49  70  44  68 /  62   4   4  13
GREENVILLE    42  65  41  66 /  17   4   3  10
GREENWOOD     41  65  39  67 /  19   4   3   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/17/26/03
Hazardous weather outlook, Mar 18, 6:11 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT MON MAR 18 2013

LAZ024-026-MSZ048-049-054>066-072>074-192315-
CATAHOULA-CONCORDIA-HINDS-RANKIN-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
611 PM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
LOUISIANA...AND MUCH OF CENTRAL AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE STORMS ARE POSSIBLE EARLY THIS EVENING AS A COLD FRONT MOVES
THROUGH THE VERY UNSTABLE AIR MASS CURRENTLY DRAPED ACROSS THE
REGION. THE MOST INTENSE STORMS WILL BE CAPABLE OF DAMAGING WIND
GUSTS TO 70 MPH AND VERY LARGE GOLF BALL TO BASEBALL SIZE HAIL. ONE
OR TWO TORNADOES CAN NOT BE RULED OUT. FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...HAS BEEN REQUESTED FOR THIS EVENING.

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>047-050>053-
192315-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-
611 PM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Local storm report, Mar 18, 6:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             7 W FAYETTE             31.71N 91.18W
03/18/2013  E1.75 INCH       JEFFERSON          MS   TRAINED SPOTTER

&&

AW
Special weather statement, Mar 18, 6:45 PM CDT, 29 minutes before
MSZ060-190015-
ADAMS MS-
645 PM CDT MON MAR 18 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT MON MAR 18 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF PINE RIDGE AT 646
PM CDT...MOVING EAST AT 45 MPH.

PEOPLE IN NORTHERN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3164 9150 3162 9145 3162 9141 3174 9138
      3175 9132 3167 9130 3166 9126 3165 9127
      3163 9116 3151 9115 3154 9145 3154 9144
      3159 9140 3159 9149 3163 9152
TIME...MOT...LOC 2346Z 291DEG 37KT 3166 9139

DHB
Special weather statement, Mar 18, 6:45 PM CDT, 29 minutes before
MSZ054-055-062>064-190030-
SIMPSON MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-COPIAH MS-
645 PM CDT MON MAR 18 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT MON MAR 18 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 5 MILES SOUTHWEST OF ROCKPORT AT 646 PM CDT...MOVING EAST AT
30 MPH.

PEOPLE IN SOUTHEASTERN COPIAH...NORTHWESTERN JEFFERSON DAVIS...
NORTHERN LAWRENCE...EXTREME NORTHEASTERN LINCOLN AND SOUTH CENTRAL
SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3187 8980 3165 8980 3172 9030 3183 9030
TIME...MOT...LOC 2346Z 271DEG 28KT 3176 9020

JA
Local storm report, Mar 18, 6:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             4 NNE TUCKERS CROSSING  31.68N 89.06W
03/18/2013  E1.75 INCH       JONES              MS   AMATEUR RADIO

&&

AEG
Special weather statement, Mar 18, 7:07 PM CDT, 7 minutes before
MSZ044-045-050-051-190035-
SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
707 PM CDT MON MAR 18 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT MON MAR 18 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES NORTH OF HARPERVILLE AT 707 PM CDT...MOVING EAST AT
35 MPH.

PEOPLE IN SOUTHEASTERN LEAKE...SOUTHWESTERN NESHOBA...NORTHWESTERN
NEWTON AND NORTHEASTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3265 8904 3243 8904 3250 8954 3263 8953
TIME...MOT...LOC 0007Z 271DEG 30KT 3255 8946

JA
Local storm report, Mar 18, 7:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
709 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             6 ENE NATCHEZ           31.58N 91.29W
03/18/2013  M0.75 INCH       ADAMS              MS   TRAINED SPOTTER

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:07 PM CDTSpecial Weather StatementJANNewton28 min
Mar 18, 7:26 PM CDTSpecial Weather StatementJANHinds44 min
Mar 18, 7:29 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis46 min
Mar 18, 7:30 PM CDTSevere Thunderstorm WarningJANHinds, Rankin45 min
Mar 18, 7:40 PM CDTSevere Thunderstorm WarningJANAdams65 min
Mar 18, 7:52 PM CDTSpecial Weather StatementJANRankin28 min
Mar 18, 8:07 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln38 min
Mar 18, 8:07 PM CDTSevere Thunderstorm WarningJANFranklin53 min
Mar 18, 8:09 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones66 min
Mar 18, 8:18 PM CDTSevere Thunderstorm WarningJANJasper42 min
Mar 18, 9:01 PM CDTSevere Thunderstorm WarningJANMarion59 min
Mar 18, 9:19 PM CDTSpecial Weather StatementJANRankin31 min
Mar 18, 9:32 PM CDTSevere Thunderstorm WarningJANForrest, Lamar73 min
Mar 18, 9:37 PM CDTSpecial Weather StatementJANJones28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.